MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C0R83, 12X60 KII OPT ZTHR 6/BX; GCJ

APPLIED MEDICAL RESOURCES C0R83, 12X60 KII OPT ZTHR 6/BX; GCJ
Model Number 5
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to return.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Procedure performed: "unknown (used for procedure related to esophagus)" incident description: "this is a complaint from the market.Administrative no.(b)(4).Please refer to the complaint sheet for investigation." report from the sales rep "during a procedure, the customer noted two petals of the shield fell off inside abdominal cavity.The procedure was successfully completed with them removed from the patient using a grasper.He mentioned the shield was likely cut using a scissors.He complained that parts potentially falling inside abdominal cavity should not be transparent color, in the light of identification.The septum and the ddb were cut for a check inside the seal." initial investigation report by (b)(4): "the event unit was returned to olympus and visually inspected.It was noted that the septum and the ddb were cut for a check inside the seal by the facility.Confirmed that the shield was fragmented and missing a portion.The returned petals are similar to the missing site of the shield in shape.The unit will be returned to amr for further evaluation.Admin#(b)(4)." type of intervention: "the procedure was successfully completed with them removed from the patient using a grasper".Patient status: no patient injury.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Upon inspection, engineering noted the shield, an internal component of the seal, was torn and fragmented.Two fragmented petals from the shield were returned for evaluation.The likely root cause of the damage to the seal is an instrument.Applied medical's instructions for use states that "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing." applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.

Brand Name
C0R83, 12X60 KII OPT ZTHR 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6494209
Report Number2027111-2017-01698
Device Sequence Number1122578
Product Code GCJ
UDI-Device Identifier00607915116668
UDI-Public(01)00607915116668(17)190811(30)01(10)1277186
Combination Product (Y/N)N
PMA/510(K) Number
5
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/11/2019
Device Model Number5
Device Catalogue Number5
Device Lot Number1277186
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/14/2017
Supplement Report FDA Received Date05/19/2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DISSECTOR, SCISSORS, 10MM RIGID TELESCOPE; LIGASURE MARYLAND, HOOK, HARMONIC ACE +7